Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have vomiting and diarrhea. Feel tired and have abdominal pain. Cause?

User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 5513 Questions
Question
I attended a friends wedding on friday feeling fine. I had a bit too much to eat and drink and started to feel like i was going to be sick. (this hasnt happened to me before) I then vomitted and had diarrhoea for about the next 7-9 hours on and off. On saturday the diarrhoea and vomitting had totally gone, but even still now i feel tired, i have a few aches (mainly my back and when i cough or take a deep breath) around my ribs/upper abdomen and upper right hand side of chest/neck. One of my glands on the right side of my neck is slightly swollen and only slightly sore but thats it. I am currently travelling and wondering if someone can put me at a little ease as to an idea what this MIGHT be?

Thanks :)
Posted Sun, 13 Oct 2013 in General Health
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer:
Your symptoms are caused by vomiting.

Detailed Answer:
Hello!

Thank you for the query.

Its nothing more than food poisoning. Due to bacterial or viral infection you have gotten diarrhea and vomiting. Long time vomiting and diarrhea (which is 7-9 hours) results with dehydration, ions deficiency and nutrients deficiency. That is why you are weak now.
abdomen and back pains are caused by muscles sores. Vomiting is a very hard work for abdominal muscles so nothing surprising in that.
Vomiting can also cause throat inflammation what results with lymph nodes enlargement including neck nodes.

So your symptoms should go away in few days. What you should do now is to increase liquids intake and start with mild diet (no fatty, fried or spicy foods). Probiotic should also help.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Have vomiting and diarrhea. Feel tired and have abdominal pain. Cause? 3 minutes later
Thank you very much. Is this also why I have a mild fever?
 
 
Answered by Dr. Grzegorz Stanko 7 minutes later
Brief Answer:
Yes.

Detailed Answer:
Yes, mild fever can be present with gastrointestinal infection as well. So this is quite normal thing.
You can wait a day or two and see if the symptoms will be improving. If not, than you should consult your doctor.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have vomiting and diarrhea. Feel tired and have abdominal pain. Cause? 23 hours later
Hi there,

Ok just one last thing - today I woke up after quite a good nights sleep feeling a lot better. Gland in neck is going down and less painful and fever has somewhat subsided. However, I feel like a have a lot of "pressure" in my ears. Not quite a headache or ear aches, just "tightness." I also have just a slight cough... I am an asthmatic but the cough I am experiencing is slightly different.. I could be over worrying as accessing a doctor while traveling is a lot harder than being at home. But I'm hoping this is all part of the same strain of food poisoning or a result of a lower immune system. OR I could just be thinking these symptoms up because I feel generally "not well."
Thanks mate.
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer:
.

Detailed Answer:
Pressure in your ears is caused by tubes which are present in the throat congestion. Normally, this tubes task is to make the pressure in the ear even. When this tubes are obstructed, pressure feeling appears. This is a result of throat irritation and slight inflammation due to vomiting.
You can try some OTC medicines for runny nose (like a spray). It should help with ear pressure.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor